Louisiana, 2015Damaging Wind in Louisiana, September 11, 2015
September 11, 2015 · NWS SHV · 1 event in 1 county or zone
A strong cold front moved southward across Northwest Louisiana during the evening hours of September 11th. This front encountered a warm and unstable airmass and provided the lift necessary for an isolated severe thunderstorm in Natchitoches Parish, Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved southward across Northwest Louisiana during the evening hours of September 11th. This front encountered a warm and unstable airmass and provided the lift necessary for an isolated severe thunderstorm in Natchitoches Parish, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 6:01 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 11, 6:01 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT FRI SEP 11 2015
.AVIATION...
FOR THE 12/00Z TAFS...COLD FRONT CONTINUES TO ADVANCE THROUGH THE
REGION AND IS GENERALLY LOCATED NEAR AND ALONG THE I-20 CORRIDOR.
SCATTERED SHWRS AND TSTMS HAVE DEVELOPED ALONG THE ERN FLANK OF
THE FRONT...AFFECT THE MLU TERMINAL WITH GUSTY WINDS AND BRIEF
HEAVY RAINFALL. THE REMAINING I-20 TERMINALS WILL EXPERIENCE SOME
VCTS AND GUSTY WINDS DUE TO TSTM OUTFLOW BOUNDARIES...WHILE THE
ADDITIONAL SHWRS AND TSTMS HAVE DEVELOPED FARTHER SOUTH NEAR THE
LFK TERMINAL AND THESE WILL PERSIST THROUGH AROUND 03Z-04Z. WINDS
WILL CONTINUE TO SHIFT TO THE N/NE WITH FRONTAL PASSAGE AS SPEEDS
RANGE FROM 5-10 KTS...HIGHER GUSTS WILL OCCUR IN/NEAR CONVECTION.
SKIES WILL REMAIN VFR OUTSIDE OF CONVECTION AND GRADUALLY CLEAR
FROM NORTH TO SOUTH OVERNIGHT THROUGH SATURDAY MORNING WITH MUCH
COOLER AND DRIER AIR FILTERING SOUTH INTO THE REGION. /19/
&&
.PREV DISCUSSION... /ISSUED 220 PM CDT FRI SEP 11 2015/
DISCUSSION...
COLD FRONT CONTINUES TO MAKE STEADY PROGRESS INTO OUR NW ZONES
THIS AFTERNOON AND AS OF 19Z WAS LOCATED NEAR A CKM...CDH...JXI...
FTW LINE. CONVECTION HAS DEVELOPED ALONG THE EASTERN END OF THIS
FRONTAL BOUNDARY AND THIS WAS TO BE EXPECTED AS THIS IS WHERE THE
BEST FRONTAL FORCING AND AVAILABLE MOISTURE EXISTS. WINDS ARE
NORTHERLY JUST AHEAD OF THE FRONT ALONG THE I-20 CORRIDOR OF NE TX
INTO NW LA AND THUS...FRONTAL CONVERGENCE IS NOT ALL THAT
IMPRESSIVE AND AS A RESULT...HAVE LOWERED POPS ACROSS MOST OF THE
REGION TNGT. KEPT HIGHEST CHANCE POPS ACROSS OUR EASTERN ZONES
THROUGH THE EVENING BUT MOST IF NOT ALL THE CONVECTION SHOULD HAVE
SHIFTED SOUTH AND EAST OF OUR REGION NEAR OR SHORTLY AFTER
MIDNIGHT.
PLEASANT TEMPERATURES FOR THE MIDDLE OF SEPTEMBER CAN BE EXPECTED
THIS UPCOMING WEEKEND WITH HIGHS RANGING THROUGH THE 80S ON
SATURDAY AND LOWS SATURDAY NIGHT/SUNDAY MORNING MOSTLY IN THE 50S.
STILL THINKING WE COULD SEE SOME UPPER 40S ACROSS OUR MORE
PROTECTED AREAS IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.
THE COOLER...DRIER AIR WILL BEGIN TO MODERATE BY EARLY NEXT WEEK
AS THE LONGWAVE TROUGH RESPONSIBLE FOR THE COOLER WEATHER LIFTS
OUT INTO NEW ENGLAND AND WEAK UPPER RIDGING TAKE OVER THE SOUTHERN
PLAINS. THIS WILL BE SHORTLIVED HOWEVER AS ANOTHER LONGWAVE TROUGH
COMES ONSHORE THE PACIFIC NORTHWEST. THIS WILL ALLOW FOR MORE OF
A SOUTHWEST FLOW ALOFT TO DEVELOP ACROSS THE SOUTHERN PLAINS AS
EARLY AS TUESDAY INTO WEDNESDAY OF NEXT WEEK. THIS FLOW SHOULD
ALLOW FOR ENOUGH MOISTURE RETURN TO SUPPORT AT LEAST ISOLATED
DIURNAL CONVECTION. WE WILL ALSO SEE MODERATING TEMPERATURES WITH
THIS FLOW WITH TEMPERATURES CLOSE TO NORMAL BY MID TO LATE WEEK
NEXT WEEK.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 84 55 83 / 30 0 0 0
MLU 64 82 52 82 / 40 0 0 0
DEQ 56 81 49 81 / 10 0 0 0
TXK 61 81 54 82 / 20 0 0 0
ELD 59 80 49 80 / 20 0 0 0
TYR 65 84 57 84 / 20 0 0 0
GGG 65 84 55 85 / 20 0 0 0
LFK 67 87 55 88 / 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
19
Hazardous weather outlook, Sep 11, 9:25 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT FRI SEP 11 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1025 AM CDT FRI SEP 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER TODAY
THROUGH LATE THIS EVENING ALONG AND AHEAD OF A STRONG COLD FRONT
THAT WILL BE MOVING INTO THE FOUR STATE REGION. THIS FRONT MARKS
THE LEADING EDGE OF SOME MUCH COOLER AND DRIER AIR THE REGION WILL
EXPERIENCE THIS UPCOMING WEEKEND. STORMS ALONG AND AHEAD OF THE
FRONT COULD BE STRONG IN NATURE...AND WOULD PRODUCE STRONG WIND
GUSTS ALONG WITH CLOUD TO GROUND LIGHTNING LATER TODAY THROUGH
LATE THIS EVENING. OUTDOOR INTERESTS THIS EVENING NEED TO PAY
ATTENTION TO ANY THUNDERSTORM ACTIVITY AROUND THE REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WHILE AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED
OUT THROUGH LATE THIS EVENING...WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT ANTICIPATED AT THIS TIME. THEREFORE...ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS AND AMATEUR RADIO OPERATORS
SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
13
In the hours before
Special weather statement, Sep 11, 4:19 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT FRI SEP 11 2015
LAZ003-004-012-112300-
CLAIBORNE LA-WEBSTER LA-BIENVILLE LA-
519 PM CDT FRI SEP 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIENVILLE...
SOUTHEASTERN WEBSTER AND SOUTHWESTERN CLAIBORNE PARISHES UNTIL 600 PM
CDT...
AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF GIBSLAND...OR 9 MILES SOUTH OF HOMER...MOVING
SOUTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...ARCADIA...SIBLEY...GIBSLAND...DIXIE INN...DUBBERLY...
ATHENS...MOUNT LEBANON...HOLLY SPRINGS...GILARK...SPRING LAKE...
ADA...NOLES LANDING AND OGDEN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3275 9334 3275 9298 3247 9288 3247 9340
TIME...MOT...LOC 2218Z 340DEG 16KT 3266 9312
19
Special weather statement, Sep 11, 4:51 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT FRI SEP 11 2015
LAZ004-005-012>014-019-021-112345-
OUACHITA-CLAIBORNE-LINCOLN-BIENVILLE-CALDWELL-JACKSON-WINN-
551 PM CDT FRI SEP 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...BIENVILLE...
CALDWELL...SOUTHERN LINCOLN...SOUTH CENTRAL CLAIBORNE...SOUTHERN
OUACHITA AND NORTHEASTERN WINN PARISHES...
AT 550 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHWOOD TO 7 MILES NORTHWEST OF ARCADIA...AND
MOVING SOUTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RUSTON...GRAMBLING...JONESBORO...COLUMBIA...ARCADIA...CLARKS...
GIBSLAND...GRAYSON...CHOUDRANT...SIMSBORO...CHATHAM...HODGE...NORTH
HODGE...EAST HODGE...SALINE...LUCKY...CASTOR...ATHENS...BIENVILLE AND
QUITMAN.
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9199
3224 9326 3245 9320 3246 9315 3253 9317
3270 9311 3240 9199 3228 9203 3227 9199
3219 9201 3220 9197 3217 9198 3216 9190
3210 9187
TIME...MOT...LOC 2250Z 329DEG 45KT 3239 9204 3264 9300
05Special weather statement, Sep 11, 5:57 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT FRI SEP 11 2015
LAZ010>013-017>022-120045-
RED RIVER-DE SOTO-SABINE-NATCHITOCHES-LA
SALLE-BIENVILLE-CALDWELL-JACKSON-WINN-GRANT-
657 PM CDT FRI SEP 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JACKSON...
SOUTHEASTERN BIENVILLE...CALDWELL...NORTHERN LA SALLE...SOUTHEASTERN
DE SOTO...NORTHERN NATCHITOCHES...WINN...RED RIVER...NORTH CENTRAL
GRANT AND SABINE PARISHES...
AT 656 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LIDDIEVILLE TO NEAR COUSHATTA...AND
MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...WINNFIELD...COLUMBIA...COUSHATTA...OLLA...CAMPTI...
CLARKS...GRAYSON...ALLEN...URANIA...MARTIN...CLARENCE...GOLDONNA...
TULLOS...DODSON...SALINE...ASHLAND...CALVIN...EDGEFIELD AND ATLANTA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
3179 9201 3173 9350 3216 9343 3222 9200
3219 9201 3220 9197 3217 9198 3217 9190
3212 9187 3209 9187
TIME...MOT...LOC 2356Z 357DEG 26KT 3216 9197 3211 9335
05Special weather statement, Sep 11, 6:38 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CDT FRI SEP 11 2015
LAZ011-018>022-120115-
RED RIVER LA-NATCHITOCHES LA-LA SALLE LA-CALDWELL LA-WINN LA-
GRANT LA-
738 PM CDT FRI SEP 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALDWELL...NORTHERN LA
SALLE... NORTHERN NATCHITOCHES...WINN...SOUTHEASTERN RED RIVER AND
NORTHERN GRANT PARISHES UNTIL 815 PM CDT...
AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG LINE OF
THUNDERSTORMS 8 MILES NORTHWEST OF OLLA...OR 16 MILES SOUTHWEST OF
COLUMBIA...MOVING SOUTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...WINNFIELD...COLUMBIA...JENA...COUSHATTA...OLLA...
CAMPTI...CLARKS...GRAYSON...MIDWAY...ALLEN...URANIA...MARTIN...
CLARENCE...GOLDONNA...TULLOS...DODSON...GEORGETOWN...ASHLAND AND
CALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
3168 9201 3167 9278 3177 9332 3212 9338
3216 9190 3209 9187
TIME...MOT...LOC 0036Z 341DEG 28KT 3200 9233
19Thunderstorm Wind, Natchitoches
- When
- September 11, 7:32 PM CST
- Where
- Natchitoches County, 1.36 mi WSW of Natchitoches
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 31.760, -93.100
Trees were downed across several roadways in the city of Natchitoches. One tree fell on a home and other trees caused powerlines to go down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, September 11, 2015$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, September 11, 201510 events
- Damaging Winds in Oklahoma, September 11, 2015$11,000 · 61 kt wind · 6 events
- Flash Flooding in Texas, September 11, 20155 events
- Damaging Winds in Alabama, September 11, 2015$10,000 · 2 events
- Hail in Missouri, September 11, 20150.88 in hail · 1 event
- Waterspout in Lake Erie, September 11, 20151 event
- Damaging Wind in Ohio, September 11, 2015$10,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, September 11, 2015$500 · 1 event
- Funnel Cloud in North Carolina, September 11, 20151 event
- Hail in Texas, September 11, 20151 in hail · 1 event
- Damaging Wind in Texas, September 11, 2015$3,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595570.